My husband has been on Prednisone for approx. 3 years for esophageal Webs & strictures, 20 mg day. This is his third attempt to ween off of them. He is now taking 12.5 mg every other day. He feels horrible. Mainly very weak. Also is very bloated, along with a host of other symptoms. He is a very strong willed man, but this is really beating him down. His Dr is not following up enough with him. Does anyone know if there is something out there that can help with side effects while he is trying to ween off of them. Especially with the weakness and lack of energy. He says that in his head he feels like there is something really wrong. Any words would be appreciated. Susan
Unfortunately not really ...
It is not uncommon, when patients decrease their Prednisone dose, to feel some achiness or fatigue. These symptoms often resolve over 2- 7 days. If they do not your doctor could temporarily increase the dose and taper more slowly. Some patients may have difficulty tapering off steroids despite incremental tapers of only 1 mg.
I found this link which may be useful - all the best.
Hello Susan! I see your post is from 2011. My heart goes out to your husband when you mentioned him feeling crazy and unknown feeling with being in his head. My best advice is do not increase the milligrams of prednisone. I come from a military background so I’ve been over vaccinate my whole life I’ve only been on two antibiotics as far as any type of major medication in my system. Due to lack of professional medical responsibility they felt that I was having an allergic reaction and felt that prednisones is the best medicine for me to be on. My experience everything specialist because prednisones cause so many issues that weren’t even present also with their opinion and prednisones I think I should’ve been on however I was on 60 mg a day for 2 1/2 weeks . We made the comment that he felt that he was in his head and felt that something was wrong. That is a damn of showing early signs of having a steroid psychosis. And believe me take my word that is not something that he wants to go through I was in a Permanent state of a steroid psychosis . Which consisted of no sleep for four days pure panic attacks where I was passing out . My personal opinion there’s so many other medication options that you could take instead of prednisone I feel the doctor should just stick with only subscribing prednisones to major illnesses. Too many awful side effects
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Fibromyalgia - I have fibro and also have been experiencing severe chest pain (esophageal spasm has?
Updated 16 May 2011 • 6 answers
Updated 19 Jan 2017 • 5 answers
Has anyone been prescribed Nortriptyline for esophageal spasm? I will begin trying it (10mg) and am?
Updated 20 Mar 2013 • 1 answer
Updated 9 Dec 2014 • 2 answers
Updated 4 Oct 2018 • 3 answers